MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿; PISTON SYRINGE
Model Number 324911
Medical Device Problem Codes Failure to Deliver (2338); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd veo¿ insulin syringes with bd ultra-fine¿ gets stuck in barrel.The following information was provided by the initial reporter: stated, stopper gets stuck in barrel making it hard to draw up insulin because plunger rod gets stuck.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary; customer returned (2) unopened polybags for 31gx6mm 0.5ml bd insulin syringes from lot# 1350910.The customer reported that the stopper separates from the plunger rod when drawing insulin, the needle hub separates, and the plunger rod gets stuck when trying to draw.The samples were examined, and no hub separation was initially observed.After removing the cannula shield from each syringe it was observed that 1 out of the 20 syringes exhibited needle hub separation with a damaged barrel tip.The remaining syringes were tested for flow, and all test syringes were able to draw and expel properly.The plunger rod for all 20 syringes was able to move properly through the respective barrel, and no stopper separation was observed.The alleged stopper separates, difficult to operate, and plunger difficult to move issues could not be confirmed based on the samples returned for investigation.A review of the device history record was completed for batch# 1350910.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Embecta was not able to duplicate or confirm the customer¿s indicated failure (stopper separates, difficult to operate, plunger difficult to move).Root cause cannot be determined at this time as the issue is unconfirmed.H3 other text : see h10.

Brand Name
BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15375990
Report Number1920898-2022-00609
Device Sequence Number17500090
Product Code FMF
UDI-Device Identifier00382903249114
UDI-Public00382903249114
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K190054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number324911
Device Catalogue Number324911
Device Lot Number1350910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date10/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown